Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 47, NWS Cheyenne, WY

November 26, 2025Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 26, 2025, 6:28 AM MST for Albany County, Carbon County, Wyoming. It was in force for 10 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2025, 6:28 AM MST (13:28 UTC)
Expired
Nov 26, 2025, 4:03 PM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 6:32 AM MSTNON-TSTM WND GST 633 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Nov 26, 6:32 AM MSTNON-TSTM WND GST 645 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Nov 26, 6:32 AM MSTNON-TSTM WND GST 667 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Nov 26, 7:16 AM MSTNON-TSTM WND GST 622 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Nov 26, 9:02 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Nov 26, 11:36 AM MSTNON-TSTM WND GST 6111 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Nov 26, 12:26 PM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Nov 26, 12:26 PM MSTNON-TSTM WND GST 5911 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Nov 26, 12:38 PM MSTNON-TSTM WND GST 602 Ne Rawlins, WYASOS station KRWL 1 ENE Rawlins.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 1.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS75 KCYS 261328
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
628 AM MST Wed Nov 26 2025

WYZ110-270000-
/O.NEW.KCYS.HW.W.0047.251126T1328Z-251127T0000Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
628 AM MST Wed Nov 26 2025

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Fuller
2 follow-up statements
131 
WWUS75 KCYS 262012
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
112 PM MST Wed Nov 26 2025

WYZ110-270000-
/O.CON.KCYS.HW.W.0047.000000T0000Z-251127T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
112 PM MST Wed Nov 26 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

RZ
051 
WWUS75 KCYS 262303
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
403 PM MST Wed Nov 26 2025

WYZ110-270015-
/O.CAN.KCYS.HW.W.0047.000000T0000Z-251127T0000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
403 PM MST Wed Nov 26 2025

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished below warning thresholds. However, wind gusts 
up to 45 mph will be possible over the hour or so.

$$

Zawislak

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 26, 4:28 AM MST, 2 hours earlier. Its key messages:

  • Marginal high winds are possible for the wind-prone areas in southeast Wyoming on Wednesday.
  • Colder temperatures are expected much of the week, behind a cold front that swept through the region.
  • The probability of an arctic cold front is increasing for next weekend which will usher in very cold temperatures and accumulating snowfall, though models continue to see notable variability.
Area forecast discussion, Nov 26, 4:28 AM MST, 2 hours before
Area Forecast Discussion
National Weather Service Cheyenne WY
428 AM MST Wed Nov 26 2025

.KEY MESSAGES...

- Marginal high winds are possible for the wind-prone areas in
  southeast Wyoming on Wednesday.

- Colder temperatures are expected much of the week, behind a
  cold front that swept through the region.

- The probability of an arctic cold front is increasing for next
  weekend which will usher in very cold temperatures and
  accumulating snowfall, though models continue to see notable
  variability.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 256 AM MST Wed Nov 26 2025

A chilly overnight continues early this morning with temperatures
east of the Laramie Range sitting in the teens and single digits.
Temperatures are bit warmer out west as breezy downslope winds
contribute to temperatures in the 20s. Low temperatures will likely
not get much colder as satellite imagery shows cloud cover moving
into the CWA ahead of an approaching upper-level disturbance. This
same disturbance will also lead to marginal high winds around the
Arlington area throughout the day today. While MSLP gradients will
not respond to the disturbance, CAG to CPR 700 mb gradients will
become elevated. This will cause 700 mb winds to max out around 55
kts. Subsidence with this event looks decent, however the strongest
subsidence does not line up with the time of strongest winds aloft.
In-house guidance has also decreased high wind probabilities for
Arlington and the South Laramie Range with the newest model runs. As
a result, decided to hold off on any high wind headlines at this
time. Will continue to monitor through the morning in case gusts
start getting close to criteria, however current observations have
been under 55 MPH. Besides elevated winds in the wind prones, the
upper-level disturbance will increase mid-level moisture. Hi-Res
guidance does show some scattered light snow showers developing
during the day. If these showers do develop, they will likely cause
little to no impacts as accumulation is not expected at lower
elevations.

A rather uneventful Thanksgiving is expected weather wise. The CWA
will still be under the influence of northwest flow aloft, leading
to seasonable temperatures for most cities. Hi-Res guidance does
show the potential for some scattered light snow showers developing
during the day due to some lingering mid-level moisture, however,
global models show no precipitation due to lack of forcing. Overall,
the weather will cooperate for those traveling in the CWA on
Thanksgiving.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 333 PM MST Tue Nov 25 2025

Main story in the long term remains the weekend system leading
to colder temperatures and a chance of widespread snowfall for
the CWA. Thursday should be mostly dry and Friday will actually
be a few degrees warmer thanks to a transitory weak ridge moving
across the region, with notably above normal temperatures for
our area. But a deepening trough across the western US will
bring an arctic airmass that will drop our highs and lows
through the weekend alongside bringing a chance of precipitation
for all zones. Latest runs of the NBM have dialed back our
precipitation chances, and looking at ensembles it does look
like the expected moisture has dropped thankfully in part to the
overall trough not being quite as strong or as deep as in
yesterday's runs. But there should still be enough moisture and
temperatures cold enough that any precipitation that can occur
will fall in the form of snowfall for all zones, and could
accumulate, particularly on elevated surfaces and grassy areas
for regions that have been warm or haven't seen heavy snowfall
yet. The mountains should still see several inches as well,
possibly prompting winter headlines though the duration will be
over several days. Meanwhile the slightly weaker trough means
the NBM has dialed back a small portion of the colder
temperatures, but overall the spread in percentiles is still
nearly similar to yesterday with Sunday being the coldest day as
highs won't make it past freezing, and lows overnight into
Monday morning in the very low teens to single digits. We should
see temperatures warm a few degrees into Monday as the trough
starts to exit, but just beyond the long term another burst of
cold may be possible and our warmup should be brief.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 428 AM MST Wed Nov 26 2025

Minimal aviation concerns are expected during the day at all
terminals. Light winds are expected at most Nebraska panhandle
terminals, however gusty winds with gusts over 30 kts will be
possible at southeast Wyoming terminals during the day. Clouds will
also move into the area today with the chance for a stray shower,
however conditions will likely remain VFR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...SF
LONG TERM...CG
AVIATION...SF
Hazardous weather outlook, Nov 26, 3:03 AM MST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
303 AM MST Wed Nov 26 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-271015-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
303 AM MST Wed Nov 26 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- Marginal high winds are possible for the wind-prone areas in
  southeast Wyoming on Wednesday.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

- Colder temperatures are expected much of the week, behind a
  cold front that swept through the region.

- The probability of an arctic cold front is increasing for next
  weekend which will usher in very cold temperatures and
  accumulating snowfall, though models continue to see notable
  variability.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.